Flood, Will
- When
- August 5, 5:05 PM CST to 7:00 PM CST
- Where
- Will County, Romeoville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 41.630, -88.070
Flood waters reported over curbs.
A severe storm produced a brief tornado during the evening hours of Sunday, August 5th, 2007.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A severe storm produced a brief tornado during the evening hours of Sunday, August 5th, 2007.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 5, 1:55 PM CST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 255 PM CDT SUN AUG 5 2007 .DISCUSSION REGARDING AFTERNOON ZONES/GRIDS... 250 PM CDT LTL CHG TO THINKING FROM PREVIOUS FCST. MOST SURPRISING EVENT OF THIS AFTN HAS BEEN RAPID NWD ADVANCE OF WARM FRONT DESPITE CLOUD COVER AND CONVECTION FROM EARLIER TDY. SFC ANALYSES SHOW SWLY WINDS OVR ENTR FA WITH TEMPS WELL INTO 80S...WITH A FEW 90S OVR FAR WRN/SRN AREAS. MORE NOTABLE ARE MID-UPR 70S DEW POINTS. BASED ON THES EHIGH DEW POINTS HEADING INTO THIS EVENING...WILL INCLUDE MUGGY WORDING IN ZONES...AND HAVE BUMPED UP FCST MINS A BIT FROM EARLIER GRIDS...AND HAVE GONE SVRL DEG ABV LATEST MOS NUMBERS. DESPITE HIGH HUMIDITY...AND SB CAPES PUSHING OVR 3000 J/KG...AMS NOT SHOWING SIGNS OF EXPLODING JUST YET...AND INDEED SATLT AND ON STATION OBS /IE...LOOKING OUT THE WINDOW/ CONFIRMS CU FIELD IS QUITE ANEMIC. EXPECT SOME SCT TSTMS TO DVLP YET THIS AFTN/ERLY EVENING AS LLVLS CONTINUE TO DESTABILIZE. HOWEVER...WITH NOT MUCH OF ANYTHING OBVIOUS IN MID LVLS TO ACT AS A TRIGGER WILL GO WITH CHC POPS FOR THIS EVENING...THEN LWR TO MOS POPS OVERNIGHT. MONDAY...AGREE WITH IWX IN THAT AMT OF INSTABILITY ADVERTIZED BY FCST SOUNDINGS MON AFTN...AND WITH BOUNDARY STILL LURKING IN THE AREA...SHOULD HAVE AT LEAST CHC POPS IN FCST...AT LEAST OVR NRN 1/2 OR SO OF FA. AMS MAY BE MORE CAPPED TO S. MID LVL WAVE NOW PROGRESSING AWAY FROM AREA OVER ONT/EASTERN LAKES ALLOWING WEAK S/WV RIDGING ACROSS THE AREA. TRPCL AIR TO RMN IN PLACE WITH H85 TEMPS/PARCEL TRAJECTORIES SUPPORTING TEMPS IN UPR 80S-MID 90S FROM N-S ACRS FA. WARM-HOT AND MUGGY CONDITIONS NEXT SVRL DYS/NGTS WITH DWPTS AOA 70 AND SFC BOUNDARY IN AREA. GFS/WRF BOTH INDICATE SERIES OF S/WV TROFS TRACKING ACROSS PLAINS...AND INTO IA/SRN GRTLKS THRU THUR...WITH FRONT REMAINING OVR OR JUST N OF CWA. MINOR DIFFERENCES WITH TIMING/STRENGTH OF THIS FEATURE BETWEEN MODELS WHILE LLVLS REMAIN UNSTABLE WITH CAPES ROUTINELY CLIMBING TO 2000-3000 J/KG DURG AFTN HRS MON-WED. BASED ON THIS CONTINUE TO HAVE LTL CHOICE BUT TO CONTINUE THE LITANY OF CHC PROBABILITIES TIL HIGHER AMPLITUDE WAVE MOVES THRU LATTER PART OF WEEK ALLOWING FOR BETTER SWD PUSH TO FRONT. MERZLOCK && .AVIATION... 1255 PM CDT WARM FRONT HAS LIFTED INTO SOUTHERN WI...ACROSS SOUTHERN LAKE MI...AND TO SOUTHWEST LOWER MI ALLOWING HIGH DEW POINT AIR /LOWER TO MID 70S/ TO SPREAD ACROSS THE AREA. SHOWERS CONTINUE SOUTH OF THE IL RIVER MOVING EAST SOUTHEAST INTO IND. THESE ASSOCIATED WITH IMPULSE REMAINING FROM THUNDERSTORM COMPLEX THAT WAS OVER WESTERN IA EARLY THIS MORNING. WITH GENERALLY SCATTERED CLOUDS ACROSS NORTHERN IL ADDITIONAL HEATING THIS AFTERNOON WILL AID DESTABALIZATION OF LOW LEVELS. HOWEVER...THIS TO BE COUNTERED BY WARMING TEMPS IN MID LEVLS. WITH SBCAPE IN WARM SECTOR IN EXCESS OF 2K EXPECT A FEW UPDRAFTS TO BE STRONG ENOUGH TO OVERCOME THE DECREASING MID LEVEL LAPSE RATES TO DEVELOP INTO A CB. LOW COVERAGE EXPECTED SO HAVE ONLY CARRIES VCTS AT THIS TIME IN THE TAFORS FOR LATER AFTERNOON THROUGH EARLY EVENING. MODELS SHOW SURFACE BOUNDARY DROPPING BACK INTO NORTHERN IL LATE EVENING BUT WITH LOSS OF HEATING AND WARMED MID LEVELS DO NOT EXPECT ANY REAL THREAT OF THUNDERSTORMS BEYOND MID EVENING. WEAK LOW LEVEL FLOW AND HIGH MOISTURE BOUNDARY LAYER OVERNIGHT WILL BE CONDUSIVE FOR BR/FG AND ST DEVELOPMENT...TO BE GRADUALLY BURNED OFF DURING MID MORNING MON. TRS && .MARINE... 255 PM CDT SOUTH AND SOUTHWEST FLOW ACROSS LAKE MI AHEAD OF COLD FRONT TRAILING FROM LOW PRES NEAR SOUTHERN HUDSON BAY INTO THE NORTHERN PLAINS...AND THE LOW MOVING ACROSS SOUTHWEST WI. ONCE THE WI LOW MOVES EAST PAST LAKE MI THIS EVENING WINDS WILL FAVOR A WEST TO NORTHWEST DIRECTION. COLD FRONT TO NORTH SETTLES ABOUT MIDWAY DOW LAKE MI DURING MON BEFORE BECOMING STATIONARY AS ANOTHER LOW DEVELOPS IN THE PLAINS AND TRACKS EAST INTO THE UPPER MIDWEST. HI PRES RIDGE BUILDS ACROSS THE UPPER GREAT LAKES TUE NIGHT AND WED BEHING DEPARTING LOW...WITH YET ANOTHER LOW TO APPROACH FROM THE WEST ON THU. NONE OF THESE SYSTEMS PARTICULARLY STONG AS TYPICAL OF SEASON SO WINDS GENERALLY AVERAGING AROUND 10 KTS...THO THE HI BUILDING ACROSS THE NORTHERN LAKES TUE NIGHT AND WED FAIRLY STRONG WITH DECENT CAA FOR AUG SO HAVE WINDS UP TO 20 KTS THAT TIME FRAME. TRS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CDT SUN AUG 5 2007 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-060930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 PM CDT SUN AUG 5 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THERE IS A CHANCE OF ADDITIONAL THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA FOR THIS EARLY EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH THURSDAY...AS A NEARLY STATIONARY FRONTAL BOUNDARY LINGERS ACROSS THE ILLINOIS WISCONSIN BORDER REGION AND WEAK UPPER LEVEL DISTURBANCES TRACK ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-060930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 400 PM CDT SUN AUG 5 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS THIS EARLY EVENING. THERE IS A SLIGHT RISK THAT SOME OF THE EVENING STORMS COULD BE SEVERE...WITH WIND GUSTS IN EXCESS OF 34 KNOTS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH WEDNESDAY NIGHT AS A NEARLY STATIONARY FRONTAL BOUNDARY LINGERS ACROSS THE ILLINOIS WISCONSIN BORDER REGION AND WEAK UPPER LEVEL DISTURBANCES TRACK ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The Chicago radar (KLOT), 3 km away, was scanning. The volume nearest the first event began at 23:06 UTC.
2 thunderstorm wind, 1 flood, 1 tornado. Local standard time, as filed.
Flood waters reported over curbs.
A tornado touched down in the southwest corner of Bolingbrook. A construction trailer was flipped over and shingles were blown off a barn about a quarter mile north of the intersection of 127th and Essington Road. There was structural damage to a townhouse about 600 feet northeast of the barn. Other damage included portable toliets turned over, large branches blown down from a willow tree and small trees were uprooted.
Estimated wind gust to 65 mph.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyThe tornado archive for Illinois, 2007Warnings in Illinois, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54762, 54759, 54761, 55241.